Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


My therapy...
Nov 19, 2005

Dear Doctor...

I've just started therapy(HAART) by ten days.

I take Telzir-Norvir-Combivir. (3+3...6 pills a day)

No other collateral effects than dyarrhea(but not a problem,really).

I've started with my viral load 137.000,CD4 296,CD4 percentage 18%.

My infection was diagnosticated in 2002.

My question:It's a GOOD therapy to start?

Thank you very much and sorry for my pitiful English.

Miki(Italy)

Response from Dr. Young

Thank you for your post.

Great to hear from our European readers.

The regimen that you're taking should be a very good one-- Combivir has been around for ages, some patients can develop nausea, headaches or anemia, but save for these symptoms generally is well tolerated. There is debate over the extent that the AZT part of Combivir may increase the risk of loss of body fat (lipoatrophy), but probably to a much less degree than the other thymidine drug, d4T.

The fosamprenavir (Telzir, Lexiva) boosted with ritonavir (Norvir) is very well tolerated, we're using this boosted protease with increasing frequency in our patients here in Denver. Most have very little side effects, occasionally mild diarrhea (that is like yours, not much of an issue). With all boosted PIs, there is some risk of increased lipids (cholesterol and triglycerides), though this combination causes this infrequently.

So overall, I think this is a very good regimen- let us know how your symptoms and labs progress over time.

Best health to you, BY



Previous
recent tests?
Next
RE: Med Change What to do?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement